MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950090
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Disability (2371)
Date of Event 03/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The cause of the patient's post operative complications cannot be determined at this time.Adhesions and infection are known inherent risks of hernia repair surgery and are identified in the adverse reaction section of the instructions-for-use as a possible complications.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
The patient's attorney has alleged the following: (b)(6) 2016 - the patient underwent repair of abdominal hernia and a bard/davol ventrio st mesh was implanted in the patient during this repair.On (b)(6) 2017 - the patient underwent surgery to explant an infected hernia mesh.During the surgery, a massive infection was found, at the location where the mesh was located and removed.The bottom surface of the mesh was separated from the omentum and portions were densely adhered to the small bowel.Adhesions had to be removed before the mesh could be completely excised.As alleged, the patient continues to experience complications related to the bard/davol ventrio st mesh and that the patient has been injured.Attorney alleges that the patient has sustained severe and permanent pain, suffering, anxiety, depression, disability, and impairment and that the ventrio st implanted in the patient was defective.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8131197
Report Number1213643-2018-04391
Device Sequence Number1579766
Product Code FTL
UDI-Device Identifier00801741031588
UDI-Public(01)00801741031588
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2016
Device Catalogue Number5950090
Device Lot NumberHUYG1257
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2018
Initial Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;